Ohio, 2006

Hail in Ohio, August 3, 2006

August 3, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 12:14 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 3, 12:14 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
114 PM EDT THU AUG 3 2006

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...

UPDATE ZONES FOR SEVERE THUNDERSTORM WATCH #683.

&&

.PREVIOUS DISCUSSION...
(ISSUED 1206 PM EDT THU AUG 3 2006)

SHORT TERM (REST OF TODAY THROUGH TONIGHT)...

UPDATING ZONES FOR THE SEVERE THUNDERSTORM WATCH.

PREVIOUS DISCUSSION...
(ISSUED 240 AM EDT THU AUG 3 2006)

SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
COLD FRONT PUSHING ACROSS THE FORECAST AREA LATE THIS AFTERNOON WILL
BRING PERIODS OF SHOWERS AND THUNDERSTORMS TODAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS AND THE EAST-WEST ORIENTATION OF THE SHOWERS ALONG THE
COLD FRONT WILL BRING A CHANCE OF TRAINING CELLS AND A RISK OF
FLOODING. AS THE COLD FRONT PUSHES SLOWLY SOUTH OF THE DISTRICT ON
FRIDAY A RISK OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THURSDAY
NIGHT INTO FRIDAY. SHOWERS ON FRIDAY WILL END FROM THE NORTH AS THE
FRONT CONTINUES SOUTH. A RIDGE OF HIGH PRESSURE BUILDING INTO THE
DISTRICT BEHIND THE FRONT WILL BRING DRY WEATHER FOR FRIDAY NIGHT.

LONG TERM (SATURDAY THROUGH WEDNESDAY)...
A RIDGE OF HIGH PRESSURE ACROSS THE FORECAST AREA SATURDAY WILL
BRING DRY WEATHER AND LOWER HUMIDITY FOR SATURDAY INTO SUNDAY. A
COLD FRONT MOVING ACROSS THE DISTRICT MONDAY WILL BRING A CHANCE
OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT. A RIDGE OF HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL
BRING DRY WEATHER FOR TUESDAY THROUGH WEDNESDAY.

AVIATION...
MAINLY CLEAR SKIES FOR MUCH OF THE TERMINAL AREA FOR THE REMAINDER
OF THE NIGHT WITH THE EXCEPTION OF THE NORTHERN TIER WHERE MID DECK
AHEAD OF ESE MOVING CONVECTION WILL APPROACH BY MORNING. EXPECT
RESTRICTIONS TO VSBY AGAIN IN MORNING FOG AND HZ MAINLY IN THE MVFR
CATEGORY. TIMING OF PRECIP AHEAD OF FRONT LOOKS TO BE AROUND 14Z-16Z
NRN TERMINALS TO 18Z-20Z ZZV-PIT AND 21-23Z SOUTH WITH PREVAILING
MVFR AND TEMPO IFR IN TSRA. FRONT TENDS TO SLOW AS WV MOVES ALONG IT
LATER TONIGHT SO KEPT IN PRECIP LONGER IN EXTREME SRN TERMMINUS.
WINDS S-SW 5 TO 10 KT THIS MORNING SHIFTING TO SW-W AHEAD OF FRONT
THEN NW 10-15KT WITH FROPA...LIGHTER AND LATE TIMING SOUTH.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 3, 3:41 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 AM EDT THU AUG 3 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-040845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
441 AM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY
CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER
ON ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Aug 3, 10:25 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT THU AUG 3 2006

PAZ007-031630-
MERCER PA-
1125 AM EDT THU AUG 3 2006

...STRONG THUNDERSTORMS O MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...

AT 1119 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 20 MILES NORTH OF SHARON...OR ABOUT 18
MILES SOUTHEAST OF JEFFERSON...MOVING EAST AT 30 MPH. THIS STORM MAY
PRODUCE WIND GUSTS TO 40 MPH ALONG WITH VERY HEAVY DOWNPOURS. SMALL
HAIL IS ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MAURICE K GODDARD
  STATE PARK...MERCER...SHARON AND STONEBORO

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 3, 11:19 AM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1219 PM EDT THU AUG 3 2006

PAZ013-031715-
LAWRENCE PA-
1219 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
LAWRENCE...

AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 13 MILES NORTHWEST OF NEW CASTLE...OR
ABOUT 10 MILES SOUTHWEST OF FARRELL...MOVING EAST AT 20 MPH. WIND
GUSTS TO 40 MPH AND SMALL HAIL IS POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  HARLANSBURG...MCCONNELLS MILL...NEW CASTLE AND NEW WILMINGTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Special weather statement, Aug 3, 11:29 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1229 PM EDT THU AUG 3 2006

PAZ008-031730-
VENANGO PA-
1229 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
VENANGO...

AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF POLK...MOVING
EAST AT 30 MPH. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND
SMALL HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE
  PARK...POLK...SENECA...SUGARCREEK AND VAN

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Special weather statement, Aug 3, 12:13 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
113 PM EDT THU AUG 3 2006

OHZ041-PAZ009-013>016-020-022-WVZ001-031815-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST
PA-HANCOCK WV-JEFFERSON PA-LAWRENCE PA-
113 PM EDT THU AUG 3 2006

...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...FOREST...CLARION...JEFFERSON...BUTLER
...ARMSTRONG...LAWRENCE...BEAVER AND HANCOCK...

AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
NORTHWEST OF COOK FOREST STATE PARK TO LISBON...MOVING SOUTHEAST AT
20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH AND SMALL HAIL.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM EDT THURSDAY EVENING FOR OHIO.
Special weather statement, Aug 3, 1:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT THU AUG 3 2006

PAZ014>016-022-023-031915-
ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-
216 PM EDT THU AUG 3 2006

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CLARION...JEFFERSON...BUTLER...ARMSTRONG AND INDIANA...

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF REYNOLDSVILLE TO 4 MILES SOUTHEAST OF BUTLER...MOVING
SOUTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND SMALL HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BUTLER...CHERRY TREE...CLYMER...CROOKED CREEK LAKE PARK...DAYTON...
  DORA...ELDERTON...FORD CITY...GLEN CAMPBELL...INDIANA...
  KITTANNING...LERNERVILLE...MARION CENTER...MUFF...NEW BETHLEHEM...
  PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE...SARVER...SAXONBURG...
  SHELOCTA AND SMICKSBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM EDT THURSDAY EVENING FOR OHIO.
Special weather statement, Aug 3, 1:34 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT THU AUG 3 2006

OHZ040-041-031930-
CARROLL OH-COLUMBIANA OH-
234 PM EDT THU AUG 3 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA AND CARROLL...

AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF MALVERN...MOVING EAST
AT 25 MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...SMALL
HAIL AND FREQUENT LIGHTNING STRIKES. WIND GUSTS TO 35 MPH ARE
POSSIBLE AS WELL. THESE STORMS ARE STRENGTHENING AS THE MOVE TO THE
EAST.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  AUGUSTA...EAST ROCHESTER...GUILFORD LAKE STATE PARK...HOMEWORTH...
  LEETONIA...MALVERN...MECHANICSTOWN AND MILLPORT

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM EDT THURSDAY EVENING FOR OHIO.

The radar

The Pittsburgh radar (KPBZ), 83 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Carroll

When
August 3, 1:50 PM EST
Where
Carroll County, Malvern
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.683, -81.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529143.